Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 10, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 17, 2017, 2:48 PM CST for 21 counties in Texas. It took effect at Nov 18, 2017, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 2:48 PM CST (20:48 UTC)
- In effect from
- Nov 18, 2017, 6:00 AM CST
- Expired
- Nov 18, 2017, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
All 21 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3034 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS74 KSJT 172048 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 248 PM CST Fri Nov 17 2017 .A cold front will move through West Central Texas during the day and will bring strong, north winds. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-155-168-180500- /O.NEW.KSJT.WI.Y.0010.171118T1200Z-171118T2100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman-Brown-McCulloch-San Saba-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, and MENARD 248 PM CST Fri Nov 17 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 6 AM to 3 PM CST Saturday. * TIMING...6 AM to 3 PM * WINDS...North 25 to 35 with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially on west to east roadways such as Interstate 20, Interstate 10 and Highway 87. Loose objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
399 WWUS74 KSJT 180456 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1056 PM CST Fri Nov 17 2017 .A cold front will move through West Central Texas during the day and will bring strong, north winds. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-155-168-181300- /O.CON.KSJT.WI.Y.0010.171118T1200Z-171118T2100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman-Brown-McCulloch-San Saba-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, and MENARD 1056 PM CST Fri Nov 17 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY... * TIMING...6 AM to 3 PM * WINDS...North 25 to 35 with gusts up to 40 mph. * IMPACTS...Hazardous driving conditions, especially on west to east roadways such as Interstate 20, Interstate 10 and Highway 87. Loose objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
205 WWUS74 KSJT 181213 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 613 AM CST Sat Nov 18 2017 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-155-168-182100- /O.CON.KSJT.WI.Y.0010.000000T0000Z-171118T2100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan-Coleman-Brown-McCulloch-San Saba-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, SAN SABA, and MENARD 613 AM CST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...6 AM to 3 PM * WINDS...North 25 to 35 with gusts up to 40 mph. * IMPACTS...Driving may become difficult for high profile vehicles on east to west roadways such as Interstate 20, Interstate 10 and Highway 87 due to strong crosswinds. Unsecured lightweight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:30 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 17, 11:30 AM CST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1130 AM CST Fri Nov 17 2017 .AVIATION... /18Z TAFS/ The early morning stratus has dissipated across all terminals. Expect VFR conditions across all terminals for the next 24 hours. Gusty southwest winds will develop this afternoon. Winds will between 10-15 knots with gusts up to 25 knots. The winds will subside by the early evening. A cold front will move through the area Saturday morning. Winds will shift to the north-northwest following the frontal passage. Winds will be gusty across all sites tomorrow morning and afternoon. Winds will be between 15-25 knots with isolated gusts approaching 30 knots. && .PREV DISCUSSION... /issued 550 AM CST Fri Nov 17 2017/ AVIATION... /12Z TAFS/ MVFR ceilings will affect the southern terminals through the mid to late morning hours before scattering out to VFR. The exception will be KSOA where IFR/LIFR ceilings and visibilities will persist through mid morning, with conditions improving to MVFR through late morning. VFR conditions are expected across the terminals this afternoon into tonight. Expect gusty southwest winds to develop by mid morning through afternoon, subsiding by sunset. Southwest winds will increase again at KSJT and KABI after 03Z. PREV DISCUSSION... /issued 335 AM CST Fri Nov 17 2017/ SHORT TERM... (Today and Tonight) .Record High Temperatures Today... Unseasonably warm temperatures will occur across the entire area today, with record high temperatures likely. The combination of a strong 850 MB thermal ridge and gusty southwest surface winds will result in afternoon highs in the mid and upper 80s this afternoon. Some low clouds will affect far southern sections through late morning, otherwise skies will be sunny today. A strengthening lee trough will result in a tightening pressure gradient today, with southwest winds 10 to 20 mph by afternoon. The following data shows forecast high temperatures and climate data for November 17th. Abilene Record High: 86 in 1938 Abilene Forecast High: 86 San Angelo Record High: 84 in 1938 San Angelo Forecast High: 88 A progressive short wave will move east across the Rockies and into the Plains tonight, with an associated cold front entering the northern Big Country towards daybreak Saturday. It will be mostly clear and mild overnight, with lows in the mid and upper 50s. LONG TERM... (Saturday through Thursday) A large upper level trough will swing across the Plains Friday night into Saturday, sending a cold front through West Central Texas Saturday morning. No rain is forecast with the front, but cooler temperatures and gusty north winds of 10 to 20 mph can be expected behind the front. Highs on Saturday will be near seasonal normals, in the mid to upper 60s. Surface high pressure will build into the area Saturday night into Sunday morning, resulting in light winds. Ideal radiational cooling conditions are expected Sunday morning, allowing temperatures to drop into the mid to upper 30s for most locations, although a few low lying areas may drop into the lower 30s. Below normal temperatures are expected on Sunday with highs in the upper 50s to lower 60s. A steady warm up is forecast for the first part of the work week, with highs getting back into the mid 60s on Monday and near 70 on Tuesday. Overnight lows will generally be in the 40s. Model difference arise with respect to the handling of the next upper level trough that is forecast to move across the Plains during the middle of next week. The 00z GFS is deeper with the associated trough, bringing a slight chance of showers to the region Tuesday night, with the ECMWF offering a mainly dry solution. For now, PoPs were kept in the slight chance category Tuesday night. This trough will result in a cold front moving through the region on Tuesday, resulting in cooler temperatures and gusty north winds. Expect near seasonal temperatures on Wednesday and Thursday, with highs in the 60s and overnight lows in the 40s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 63 34 60 / 0 0 0 0 San Angelo 57 67 34 61 / 0 0 0 0 Junction 57 70 35 62 / 0 0 0 0 Brownwood 58 67 34 60 / 0 0 0 0 Sweetwater 56 62 36 58 / 0 0 0 0 Ozona 55 68 35 60 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/40
Hazardous weather outlook, Nov 17, 2:03 PM CST, 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 203 PM CST Fri Nov 17 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 203 PM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A cold front will bring gusty north winds across much of the area tomorrow. A Wind Advisory will be in effect during the morning and afternoon hours. Expect sustained winds between 25-35 mph with isolated gusts up to 40 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The threat for Widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.